Type de Publication Article
    Titre Potentially inappropriate prescription of antidepressants in old people: characteristics, associated factors, and impact on mortality
    Auteurs Hiance-Delahaye A. | de Schongor F. M. | Lechowski L. | Teillet L. | Arvieu J. J. | Robine J-M. | Ankri J. | Herr M.
    Revue Int Psychogeriatr
    Résumé BACKGROUND: The increasing use of antidepressants (ADs) has raised concerns about their inappropriate use in old people. OBJECTIVE: To examine the prevalence of potentially inappropriate prescribing (PIP) of ADs, their associated factors, and their impact on mortality in a sample of old people in France. METHODS: The analysis used data from the SIPAF study, a cross-sectional study consisting of 2,350 people aged >/= 70 years. Trained nurses interviewed participants at home between 2008 and 2010. Information was collected concerning socio-demographic and health characteristics, including medication use. The study population consisted of the 318 AD users from the SIPAF study (13.5%). PIP of ADs was defined according to national and international criteria. Factors associated with PIP of ADs were assessed using a multivariate logistic regression model. The influence of PIP of ADs on mortality was assessed using a Cox model (median follow-up 2.8 years). RESULTS: Among the SIPAF study, 71% of AD users were female and the mean age was 84 +/- 7 years. Selective serotonin reuptake inhibitors (SSRIs) were the most prescribed ADs (19.8%). We found PIP of ADs in 36.8% of the study population, mainly the co-prescription of diuretics with SSRIs (17.6%) and the prescription of tricyclics (12.9%). PIP of ADs was associated with polypharmacy (aOR5-9 drugs 2. 61, 95% CI 1.11-6.16 and aOR>/=10 drugs 2.69, 95% CI 1.06-6.87) and comorbidity (aOR3-4 chronic diseases 2.59, 95%CI 1.04-6.44 and aOR>/=5 chronic diseases 2.33, 95%CI 0.94-5.79), and increased the risk of mortality during follow-up (aHR 2.30, 95%CI 1.28-4.12). CONCLUSIONS: This study shows that more than one third of AD prescriptions may be inappropriate in old people. PIP of ADs was related to polypharmacy and comorbidity and increased mortality among AD users.
    Pages 1-12
    Mots clés adverse events | antidepressants | community care | epidemiology
    Année 2017
    Url https://www.ncbi.nlm.nih.gov/pubmed/29145919
    Electronic resource num 10.1017/S1041610217002290
    ISBN 1741-203X (Electronic) 1041-6102 (Linking)

    EN POURSUIVANT VOTRE NAVIGATION SUR CE SITE, VOUS ACCEPTEZ L’UTILISATION DE COOKIES OU AUTRES TRACEURS AFIN DE RÉALISER DES STATISTIQUES DE VISITES.